MAUDE Adverse Event Report: DEPUY MITEK LLC US SCR/WASH DEPTH GAUGE *EA; SURGICAL DEPTH GAUGE, REUSABLE

DEPUY MITEK LLC US SCR/WASH DEPTH GAUGE *EA; SURGICAL DEPTH GAUGE, REUSABLE
Model Number 219024
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes Pain (1994); Not Applicable (3189); No Code Available (3191)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.Udi: (b)(4)-incomplete.The lot number is currently unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl reconstruction procedure the sales rep's screw/washer depth gauge had an incorrect measurement.The sales rep stated that they measured with the depth gauge, drilled the hole in the patient, and inserted the appropriate screw for the size hole that was drilled, however the screw was too short and the sales rep stated the case was delayed twenty-five minutes as they attempted to find the appropriately sized screw.The case was completed with a longer screw in the same bone hole.The sales rep could not provide a lot number for the device.The device is being returned for evaluation.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Subsequent follow-up with the customer, additional information was received.A letter was received from the orthopedist and it was reported that the patient is under an orthopedic care.The physician reported that the patient is currently experiencing a medical condition causing significant degree of pain and discomfort to her lower extremities.The physician reported that it has been increasingly difficult for her to ambulate and stand for extended periods of time.The physician advised that the patient should not stand for more than 20 minutes at a time and should not ambulate over 50 feet in a continuous fashion until further notice.Additionally, the physician advised that the patient should not sit for more than two hours at a time.A second letter was received and it was from the doctor of pediatric medicine that reporter that because of the patient's fracture without surgery, it has led the patient to a sedentary recovery and the inability to participate in physical therapy.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Subsequent follow-up with the customer, additional information was received.It was reported that the patient required another surgery for the removal of hardware.Upon further review of the additional information, it has been determined that the reported malfunction is likely to cause or contribute to a serious injury or death if it were to recur.Therefore, this complaint has been upgraded to a serious injury due to the adverse event that required a medical intervention.If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Subsequent follow-up with the customer additional information was received.The patient identifier, date of birth, patient age at time of event and sex have been updated accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If additional information should become available, a supplemental medwatch will be submitted accordingly.The complaint device was received and evaluated.Visual inspection of the device revealed the device was heavily worn and markings were faded.Measurement of the gauge confirmed the length of exposed gauge was approximately 4mm longer than length indicated on the gauge.A lot number for the device was not supplied and no lot number is marked on the product, which precludes conducting a batch history review or a lot specific search in the complaints handling system.The preliminary root cause for the identified issue was determined to be device design.A product removal was issued for this product.A capa has been initiated to investigate full root cause and document corrective and preventative actions.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).The lot number is currently unavailable.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional information: b5: subsequent follow-up with the customer, additional information was received.It was reported that the patient received a ct scan on (b)(6) 2020 which found the following: "no acute fracture identified.No ct evidence of vascular necrosis.The visualized tendons about the ankle appear in appropriate position without significant thickening identified.¿.

Common Device Name
SURGICAL DEPTH GAUGE, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8084221
Report Number1221934-2018-55354
Device Sequence Number16544013
Product Code LXH
UDI-Device Identifier10886705005390
UDI-Public10886705005390
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219024
Device Catalogue Number219024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/27/2018
12/03/2018
12/05/2018
04/20/2020
06/30/2020
07/31/2020
09/29/2020
Initial Report FDA Received Date11/19/2018
Supplement Report FDA Received Date11/27/2018
12/05/2018
12/06/2018
04/23/2020
07/14/2020
08/03/2020
10/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR